Side Effects Of Cancer Treatment

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Why has my mother's skin turned black after undergoing radiation therapy?

Query: Hello doctor, My mother is 55 years old. She was diagnosed with right breast carcinoma around 1.5 years back. She was treated with eight sessions of chemotherapy and then, surgery (mastectomy) and again, 25 sessions of radiation therapy. She got the last dose of radiation therapy around four months ...  Read Full »


Dr. Arun R Kaushik

Answer: Hi, Welcome to icliniq.com. I understand your concern. This is due to the radiation therapy. It will take some time for the lesions to heal. Daily dressing and pain reliever will help. As her immunity is low because of the radiation, dressing of the wound is essential as chance of infection is high....  Read Full »

Why do my hands feel numb after cancer treatment?

Query: Hi doctor, I am finishing the last part of my treatment for breast cancer. About a month ago, I started having numbness and tingling in arms and hands. It wakes me up through the night. I just recently started working in a grocery store, which is very physically demanding. It lands me with endless k...  Read Full »


Dr. Bharat Patodiya

Answer: Hello, Welcome to icliniq.com. I think you are on Paclitaxel weekly regimen. If yes, then this¬†numb feeling is a side effect of chemotherapy. Please inform if you are taking any other chemotherapy. If it is bothering you in daily life too much, then I suggest Pregabalin. Also, bring it to your onco...  Read Full »

Can chemotherapy result in new wounds?

Query: Hi doctor, My father had a surgery for cancer and subsequent chemoradiation on cheeks. After that he developed a wound on right cheek, which developed into a big hollow wound. Please help us.  Read Full »


Dr. Raghu

Answer: Hi, Welcome to icliniq.com. The most common causes for a wound at the operated or treated site are, Osteoradionecrosis. Recurrent cancer. From your description, it seems like the wound is an effect of chemoradiation, more specifically radiation. We call it as osteoradionecrosis which is basically a ...  Read Full »

Can chemotherapy cause emboli formation?

Query: Hi doctor, The patient has stage 3 rectal cancer. He had brachytherapy radiation last summer. Through surgery, they removed the rectum, surrounding mesorectal fat and involved lymph nodes. Pathology declared radiation to be a complete response and no cancer found. FOLFOX chemo has begun before 14 mo...  Read Full »


Dr. Prakash H Muddegowda

Answer: Hi, Welcome to icliniq.com. Based on your query, my opinion is as follows: Yes, it appears to be secondary to chemotherapy induced thrombosis. It is usually secondary to development of venous thrombi usually in deeper veins of the legs. Prolonged bed rest could be an additional factor alon...  Read Full »

Does radiation therapy increase the risk of melanoma?

Query: Hi doctor, 21 years ago, my friend had radiation therapy for a very small breast cancer. In the recent years, breast areola becomes dry. Biopsies revealed no cancer. She was followed closely by an oncologist and a dermatologist with number of tests. Recently, a mole appeared in the areola region. Th...  Read Full »


Dr. Rakesh Kumar Bahunuthula

Answer: Hi, Welcome to icliniq.com. Post radiation therapy, the skin does suffer a burnt both immediate as well as on a long term. Dryness, itching leading to oozing and crusting are very common complaints after radiotherapy and can start as late as 15 to 20 years too after the treatment. Radiation therap...  Read Full »

Kindly explain MR enterography for carcinoma cervix and its management.

Query: Hello doctor, My wife was operated for carcinoma cervix seven years back. No CCRT was given. Four years later, it was relapsed. 22 RT and 5 CT were given. Presently she is under regular follow up. For last two years, she has severe abdomen discomfort, crampy pain, and abdomen fullness. Due to all t...  Read Full »


Dr. Ashaq Hussain Parrey

Answer: Hello, Welcome to icliniq.com. The symptoms and MRI findings are features of radiation-induced fibrosis in the intestine. It is one of the side effects of radiation and is treated by symptomatic treatment as no specific treatment is available and is generally considered benign condition. However s...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.